PDA

View Full Version : Have you gained weight w/ Prednisone?



Cinnamon
10-10-2005, 08:35 AM
I'm obese right now and I don't want to gain any more. I'm only on 5mg. right now. Have you gained or maintained weight w/ Prednisone?

mviceroy
10-10-2005, 02:07 PM
I too was obese. I was disgusted with myself. I'm on 5mgs. I went on atkins lost 50lbs and gained it all back and some. I have finally found the diet of my dreams. I eat every three hours. I'm on the 3 hour diet by Jorge Cruise and I'm currently down 18lbs.

Quickmelt
10-12-2005, 06:47 AM
I am also obese. I'm on high dose of prednisone, (40mg) and I've been struggling with food cravings. I think I'm gonna try that 3-hr diet plan

lacrisha
10-19-2005, 01:27 PM
Hi,
When I started taking prednisone sept of 04 my doctor started me on a very high dose (60 mgs) and in 10 days, I had gone from 131 lbs to over 300 lbs and within 7-8 days after he lowered the dose to 30mgs and I began to drink hot lemon water (no sugar) and was down to 160-170 lbs. I too had the cravings and chipmunk cheeks to show for it. Now I'm on 10 mg but the doctor feels that after 1 year, its causing problems with my bones, blood pressure, kidneys and heart. Since I've been on 2000mg of CellCept and am tolerating it well, we're working on cutting out the prednisone all together and I am very happy about.
Even now I'm up to 211 lbs and am struggling to lose the fluid. In my case the doctor and I have come to realize that the weight gain is not fat but fluid indeed. Carrying around a lot of fluid is a lot more uncomfortable than acquiring fat.
Sometimes natural remedies are a much better choice than rx's. :oops:

MDRivera
10-20-2005, 08:18 AM
I have been having these allergic reactions and so my drs increased my dose of prednisone :cry: I have gained about 30 lbs in the past few months. I am back down to 10 mg but the NIGHT cravings are so bad. I wake up and my stomach hurts so bad because of the hunger pains! AGH
Miranda

purplegirl
10-25-2005, 09:56 AM
When i first began taking prednazone, i took 100 mg for 16 days, then was off for 3 days and had to go right back on. 10 mg for 3 weeks, now 7.5 currently. I have not gained a pound to speak of. I am on the thin side and thought it might make me gain, but no. My appetite is bigger but no weight gain. Not sure what's going on, but it makes me feel better so that is what i mainly concern myself with right now.